Alert archive / Pennsylvania / Ice Storm Warnings in 2008
Ice Storm Warning 2, NWS State College, PA
NWS State College, PA issued this ice storm warning at Mar 3, 2008, 3:12 PM EST for 4 counties in Pennsylvania. It took effect at Mar 4, 2008, 4:00 AM EST. It was in force for 27 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 3:12 PM EST (20:12 UTC)
- In effect from
- Mar 4, 2008, 4:00 AM EST
- Expired
- Mar 5, 2008, 7:00 AM EST
- In force
- 27 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 98 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 2:45 PM EST | ICE STORM 0 | Kane, PA | 1/4 INCH OF ICE ON TREES AND POWERLINES. |
| Mar 4, 6:30 PM EST | ICE STORM 0 | 6 S Genesee, PA | 1/2 INCH OF ICE ON TREES AND WIRES. TREE BRANCHES SAGGING TO GROUND. |
| Mar 5, 6:40 AM EST | ICE STORM 0 | Coudersport, PA | AT LEAST ONE QUARTER INCH OF ICE ON TREES/STRUCTURES COUNTYWIDE. |
| Mar 5, 6:45 AM EST | ICE STORM | 10 N Wellsboro, PA | NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTHERN PART OF THE COUNTY. |
| Mar 5, 6:55 AM EST | ICE STORM | 8 E Smethport, PA | TREES AND POWERLINES DOWN ACROSS THE EASTERN PORTION OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 032012 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 312 PM EST MON MAR 3 2008 .A DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON WILL STRENGTHEN AS IT TRACKS NORTHEAST INTO THE CENTRAL APPALACHIANS BY TUESDAY EVENING. A BROAD AREA OF PRECIPITATION ASSOCIATED WITH THIS STORM SYSTEM WILL OVERRUN A SHALLOW...SUB FREEZING AIRMASS ENTRENCHED NEAR THE SURFACE ACROSS THE NORTHERN TIER OF PENNSYLVANIA. THIS WILL RESULT IN A PROLONGED PERIOD OF FREEZING RAIN AND SIGNIFICANT ICE ACCUMULATION ALONG THE PENNSYLVANIA NEW YORK BORDER. FURTHER SOUTH ACROSS THE NORTH CENTRAL MOUNTAINS...POCKETS OF FREEZING RAIN ARE LIKELY EARLY TUESDAY BEFORE CHANGING OVER TO MAINLY RAIN BY THE AFTERNOON. PAZ004>006-037-040415- /O.UPG.KCTP.WS.A.0005.080304T0900Z-080305T1200Z/ /O.NEW.KCTP.IS.W.0002.080304T0900Z-080305T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- 312 PM EST MON MAR 3 2008 ...ICE STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. OCCASIONAL LIGHT RAIN WILL OVERSPREAD NORTH CENTRAL PENNSYLVANIA TONIGHT. THE RAIN WILL BECOME STEADY AFTER MIDNIGHT AND CHANGE TO FREEZING RAIN AROUND OR JUST BEFORE DAWN TUESDAY. TEMPERATURES ARE EXPECTED TO REMAIN AT OR BELOW FREEZING FROM EARLY TUESDAY MORNING THROUGH TUESDAY EVENING...LEADING TO A PROLONGED PERIOD OF FREEZING RAIN ACROSS THE FAR NORTHERN TIER OF CENTRAL PENNSYLVANIA. SIGNIFICANT ICE ACCUMULATION OF ONE HALF INCH IS EXPECTED ACROSS THE WARNED AREA. THE POTENTIAL DOES EXIST FOR HIGHER AMOUNTS OF ICE...WITH UP TO THREE QUARTERS OF AN INCH POSSIBLE. ICE ACCUMULATIONS WILL LIKELY LEAD TO FALLING TREE BRANCHES AND SNAPPED POWER LINES. PEOPLE ARE URGED TO BE PREPARED FOR PROLONGED POWER OUTAGES. THE FREEZING RAIN WILL ALSO MAKE TRAVEL ON UNTREATED ROADS DANGEROUS OR IMPOSSIBLE. IF YOU MUST TRAVEL... ALLOW EXTRA TIME TO REACH YOUR DESTINATION...LET SOMEONE KNOW YOUR TRAVEL PLANS AND CARRY A CELLULAR PHONE. $$ PAZ010>012-041-042-040415- /O.NEW.KCTP.ZR.Y.0004.080304T0900Z-080305T1200Z/ ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 312 PM EST MON MAR 3 2008 ...FREEZING RAIN ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY. OCCASIONAL LIGHT RAIN WILL OVERSPREAD NORTH CENTRAL PENNSYLVANIA TONIGHT. THE RAIN WILL BECOME STEADY AFTER MIDNIGHT AND BEGIN TO MIX WITH OR CHANGE TO FREEZING RAIN AROUND DAWN TUESDAY AS TEMPERATURES FALL TO NEAR FREEZING. POCKETS OF FREEZING RAIN ARE EXPECTED TO CONTINUE EARLY ON TUESDAY...BUT MOST OF THE PRECIPITATION SHOULD CHANGE OVER TO PLAIN RAIN BY THE AFTERNOON. SIGNIFICANT ICE ACCUMULATION IS NOT EXPECTED AS TEMPERATURES SHOULD SLOWLY WARM TO A FEW DEGREES ABOVE FREEZING BY TUESDAY AFTERNOON. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. $$
6 follow-up statements
000 WWUS41 KCTP 040320 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1020 PM EST MON MAR 3 2008 .A MOISTURE LADEN LOW PRESSURE WILL STRENGTHEN AS IT TRACKS NORTHEASTWARD INTO THE CENTRAL APPALACHIANS BY TUESDAY EVENING. MODERATE TO HEAVY PRECIPITATION WILL OVERRUN A SHALLOW...SUB FREEZING AIRMASS ENTRENCHED NEAR THE SURFACE ACROSS THE NORTHERN TIER OF PENNSYLVANIA. THIS WILL RESULT IN A PROLONGED PERIOD OF FREEZING RAIN AND SIGNIFICANT ICE ACCUMULATION ALONG THE PENNSYLVANIA NEW YORK BORDER. FURTHER SOUTH ACROSS THE NORTH CENTRAL MOUNTAINS...POCKETS OF FREEZING RAIN ARE LIKELY EARLY TUESDAY BEFORE CHANGING OVER TO MAINLY RAIN BY THE AFTERNOON. PAZ004>006-037-041330- /O.CON.KCTP.IS.W.0002.080304T0900Z-080305T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- 1020 PM EST MON MAR 3 2008 ...ICE STORM WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... AN ICE STORM WARNING REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY. OCCASIONAL LIGHT RAIN WILL OVERSPREAD NORTH CENTRAL PENNSYLVANIA OVERNIGHT. THE RAIN WILL BECOME STEADY AFTER MIDNIGHT AND CHANGE TO FREEZING RAIN AROUND OR JUST BEFORE DAWN TUESDAY. TEMPERATURES ARE EXPECTED TO REMAIN AT OR BELOW FREEZING FROM EARLY TUESDAY MORNING THROUGH TUESDAY EVENING...LEADING TO A PROLONGED PERIOD OF FREEZING RAIN ACROSS THE FAR NORTHERN TIER OF CENTRAL PENNSYLVANIA. SIGNIFICANT ICE ACCUMULATION OF ONE HALF INCH IS EXPECTED ACROSS THE WARNED AREA. THE POTENTIAL DOES EXIST FOR HIGHER AMOUNTS OF ICE...WITH UP TO THREE QUARTERS OF AN INCH POSSIBLE. ICE ACCUMULATIONS WILL LIKELY LEAD TO FALLING TREE BRANCHES AND SNAPPED POWER LINES. PEOPLE ARE URGED TO BE PREPARED FOR PROLONGED POWER OUTAGES. THE FREEZING RAIN WILL ALSO MAKE TRAVEL ON UNTREATED ROADS DANGEROUS OR IMPOSSIBLE. IF YOU MUST TRAVEL... ALLOW EXTRA TIME TO REACH YOUR DESTINATION...LET SOMEONE KNOW YOUR TRAVEL PLANS AND CARRY A CELLULAR PHONE. $$ PAZ010>012-041-042-041330- /O.CON.KCTP.ZR.Y.0004.080304T0900Z-080305T1200Z/ ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 1020 PM EST MON MAR 3 2008 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY. OCCASIONAL LIGHT RAIN WILL OVERSPREAD NORTH CENTRAL PENNSYLVANIA OVERNIGHT. THE RAIN WILL BECOME STEADY AFTER MIDNIGHT AND BEGIN TO MIX WITH OR CHANGE TO FREEZING RAIN AROUND DAWN TUESDAY AS TEMPERATURES FALL TO NEAR FREEZING. POCKETS OF FREEZING RAIN ARE EXPECTED TO CONTINUE EARLY ON TUESDAY...BUT MOST OF THE PRECIPITATION SHOULD CHANGE OVER TO PLAIN RAIN BY THE AFTERNOON. SIGNIFICANT ICE ACCUMULATION IS NOT EXPECTED AS TEMPERATURES SHOULD SLOWLY WARM TO A FEW DEGREES ABOVE FREEZING BY TUESDAY AFTERNOON. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. $$
000 WWUS41 KCTP 040908 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 AM EST TUE MAR 4 2008 .A MOISTURE LADEN LOW PRESSURE AREA OVER THE TENNESSEE VALLEY WILL STRENGTHEN AS IT TRACKS NORTHEASTWARD ACROSS THE CENTRAL APPALACHIANS BY THIS EVENING. MODERATE TO HEAVY PRECIPITATION WILL OVERRUN A SHALLOW...SUB FREEZING AIRMASS ENTRENCHED NEAR THE SURFACE ACROSS THE NORTHERN TIER OF PENNSYLVANIA. THIS WILL RESULT IN A PROLONGED PERIOD OF FREEZING RAIN AND SIGNIFICANT ICE ACCUMULATION ALONG THE PENNSYLVANIA NEW YORK BORDER. DAMAGING ICE ACCUMULATION OF BETWEEN ONE HALF OF AN INCH AND ONE INCH IS POSSIBLE ACROSS THE NORTHERN TIER COUNTIES OF PENNSYLVANIA. FURTHER SOUTH ACROSS THE NORTH CENTRAL MOUNTAINS...AREAS OF FREEZING RAIN ARE LIKELY ALONG WITH THE ANTICIPATED WIDESPREAD HEAVY RAINFALL...FROM LATE THIS MORNING INTO TONIGHT AS COLDER AIR FILTERS SOUTHEAST INTO THE REGION. PAZ004>006-037-041715- /O.CON.KCTP.IS.W.0002.000000T0000Z-080305T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- 408 AM EST TUE MAR 4 2008 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. STEADY MODERATE RAIN WILL CHANGE TO FREEZING RAIN AROUND OR SHORTLY AFTER DAYBREAK TODAY. TEMPERATURES ARE EXPECTED TO FALL TO THE UPPER 20S TO LOWER 30S BY LATE THIS MORNING...AND REMAIN NEARLY STEADY INTO TONIGHT. THIS WILL LEAD TO A PROLONGED PERIOD OF FREEZING RAIN ACROSS THE FAR NORTHERN TIER OF CENTRAL PENNSYLVANIA. SIGNIFICANT...AND POSSIBLY DAMAGING ICE ACCUMULATION OF ONE HALF OF AN INCH...TO ONE INCH OF ICE IS EXPECTED ACROSS THE WARNED AREA. PRECIPITATION WILL LIKELY MIX WITH SLEET AND WET SNOW AT TIMES TODAY. A MORE PROLONGED PERIOD OF SLEET AND WET SNOW COULD BE BENEFICIAL IN DECREASING THE AMOUNTS OF FREEZING RAIN. SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. ICE ACCUMULATIONS WILL LIKELY LEAD TO FALLING TREE BRANCHES AND SNAPPED POWER LINES. PEOPLE ARE URGED TO BE PREPARED FOR PROLONGED POWER OUTAGES. THE FREEZING RAIN WILL ALSO MAKE TRAVEL ON UNTREATED ROADS DANGEROUS OR IMPOSSIBLE. IF YOU MUST TRAVEL... ALLOW EXTRA TIME TO REACH YOUR DESTINATION...LET SOMEONE KNOW YOUR TRAVEL PLANS AND CARRY A CELLULAR PHONE. $$ PAZ010>012-041-042-041715- /O.CON.KCTP.ZR.Y.0004.000000T0000Z-080305T1200Z/ ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 408 AM EST TUE MAR 4 2008 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. LIGHT RAIN WILL BECOME STEADIER AND HEAVIER DURING THE DAY TODAY. THE RAIN WILL BEGIN TO MIX WITH OR CHANGE TO FREEZING RAIN DURING THE LATE MORNING HOURS...AS TEMPERATURES FALL TO NEAR FREEZING. POCKETS OF FREEZING RAIN ARE EXPECTED TO CONTINUE INTO THIS EVENING...WITH THE RAIN FALLING HEAVY AT TIMES. ICE ACCUMULATION OF BETWEEN ONE TENTH OF AN INCH AND ONE QUARTER OF AN INCH IS EXPECTED BY MIDNIGHT TONIGHT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. $$ LAMBERT/RADZANOWSKI
000 WWUS41 KCTP 041617 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1117 AM EST TUE MAR 4 2008 .COLD AIR ENTRENCHED IN THE NORTHERN MOUNTAINS AND RAIN FALLING INTO IT WILL CREATE POTENTIALLY DAMAGING ICE ACCUMULATIONS OF OVER ONE-HALF OF AN INCH AND PERHAPS AS MUCH AS ONE INCH ACROSS THE FAR NORTHERN TIER OF COUNTIES OF PENNSYLVANIA. THE COUNTIES ROUGHLY BETWEEN I-80 AND THOSE NEW YORK BORDER COUNTIES WILL SEE LESS ICE ACCUMULATION...BUT ENOUGH TO CAUSE SLIPPER TRAVEL. PAZ004>006-037-050030- /O.CON.KCTP.IS.W.0002.000000T0000Z-080305T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- 1117 AM EST TUE MAR 4 2008 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. A STEADY...MODERATE FREEZING RAIN WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL HOVER AT OR JUST BELOW FREEZING THROUGH THE EVENING...BUT MAY WARM UP JUST A DEGREE OR TWO. POTENTIALLY DESTRUCTIVE ICE ACCUMULATIONS OF ONE-HALF INCH TO ONE INCH ARE LIKELY TO OCCUR. A LITTLE SLEET OR SNOW MAY MIX IN AT TIMES ALONG THE NEW YORK BORDER...BUT MOST OF THE PRECIPITATION THIS AFTERNOON AND EVENING WILL BE FREEZING RAIN. THESE HEAVY ICE ACCUMULATIONS WILL LIKELY LEAD TO FALLING TREE BRANCHES AND SNAPPED POWER LINES. PEOPLE ARE URGED TO BE PREPARED FOR PROLONGED POWER OUTAGES. THE FREEZING RAIN WILL ALSO MAKE TRAVEL ON UNTREATED ROADS DANGEROUS OR EVEN IMPOSSIBLE. IF YOU MUST TRAVEL...ALLOW LOTS OF EXTRA TIME TO REACH YOUR DESTINATION...LET SOMEONE KNOW YOUR TRAVEL PLANS AND CARRY A CELLULAR PHONE. $$ PAZ010>012-041-042-050030- /O.CON.KCTP.ZR.Y.0004.000000T0000Z-080305T1200Z/ ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 1117 AM EST TUE MAR 4 2008 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE STEADY...MODERATE RAIN WILL CONTINUE INTO THE EVENING AND OVERNIGHT HOURS. THE RAIN WILL FREEZE ONTO ROADS...TREES...POWER LINES AND OTHER OBJECTS WHERE THE TEMPERATURES IS BELOW FREEZING. THE TEMPERATURES WILL HOVER VERY CLOSE TO FREEZING ALL AFTERNOON AND EVENING. THERE WILL BE POCKETS OF FREEZING RAIN INTO THIS EVENING...WITH THE RAIN FALLING HEAVY AT TIMES. ICE ACCUMULATIONS OF BETWEEN ONE TENTH AND ONE QUARTER OF AN INCH ARE EXPECTED BY MIDNIGHT TONIGHT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. SLOW DOWN AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. $$ DANGELO
000 WWUS41 KCTP 050001 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 701 PM EST TUE MAR 4 2008 .COLD AIR ENTRENCHED IN THE NORTHERN MOUNTAINS AND RAIN FALLING INTO IT WILL CREATE POTENTIALLY DAMAGING ICE ACCUMULATIONS OF OVER ONE-HALF OF AN INCH AND PERHAPS AS MUCH AS ONE INCH ACROSS THE FAR NORTHERN TIER OF COUNTIES OF PENNSYLVANIA. THE COUNTIES ROUGHLY BETWEEN I-80 AND THOSE NEW YORK BORDER COUNTIES WILL SEE LESS ICE ACCUMULATION...BUT ENOUGH TO CAUSE SLIPPERY TRAVEL. PAZ004>006-037-050815- /O.CON.KCTP.IS.W.0002.000000T0000Z-080305T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- 701 PM EST TUE MAR 4 2008 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. FREEZING RAIN WILL CONTINUE TO FALL OVER MOST OF THE REGION THROUGH THE EVENING HOURS. TEMPERATURES WILL LIKELY RISE A FEW DEGREES LATE TONIGHT...CHANGING PRECIPITATION TO MAINLY RAIN. HOWEVER...POCKETS OF FREEZING RAIN MAY PERSIST AFTER MIDNIGHT. POTENTIALLY DESTRUCTIVE ICE ACCUMULATIONS OF UP TO ONE INCH ARE LIKELY TO OCCUR OVER THE HIGHEST ELEVATIONS...WITH SIGNIFICANTLY LESS ICE IN THE VALLEYS. HEAVY ICE ACCUMULATIONS WILL LIKELY LEAD TO FALLING TREE BRANCHES AND SNAPPED POWER LINES...MAINLY OVER THE HIGHER ELEVATIONS. PEOPLE ARE URGED TO BE PREPARED FOR PROLONGED POWER OUTAGES. THE FREEZING RAIN WILL ALSO MAKE TRAVEL ON UNTREATED ROADS DANGEROUS. IF YOU MUST TRAVEL...ALLOW LOTS OF EXTRA TIME TO REACH YOUR DESTINATION...LET SOMEONE KNOW YOUR TRAVEL PLANS AND CARRY A CELLULAR PHONE. $$ PAZ010>012-041-042-050815- /O.CON.KCTP.ZR.Y.0004.000000T0000Z-080305T1200Z/ ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 701 PM EST TUE MAR 4 2008 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. FREEZING RAIN WILL CONTINUE TO FALL OVER THE HIGHER ELEVATIONS THIS EVENING...WITH MAINLY RAIN IN THE VALLEYS. TEMPERATURES WILL LIKELY RISE A FEW DEGREES LATE TONIGHT...BUT POCKETS OF FREEZING RAIN COULD PERSIST AFTER MIDNIGHT OVER THE HIGHEST TERRAIN. ICE ACCUMULATIONS OF BETWEEN ONE TENTH AND ONE QUARTER OF AN INCH ARE EXPECTED OVER THE HIGH TERRAIN BY LATE TONIGHT. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES ON UNTREATED ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. $$
000 WWUS41 KCTP 050817 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 AM EST WED MAR 5 2008 .LOW PRESSURE AREAS CENTERED NEAR ERIE...AND A SECOND OVER NORTHEASTERN PENNSYLVANIA WILL MOVE NORTHEAST OF THE REGION BY LATE THIS MORNING...CAUSING THE STEADY...HEAVY FREEZING RAIN TO TAPER TO SCATTERED SNOW SHOWERS. DAMAGING ICE ACCUMULATIONS OF BETWEEN ONE-HALF OF AN INCH AND PERHAPS AS MUCH AS ONE INCH ACCUMULATED ACROSS THE FAR NORTHERN TIER OF COUNTIES OF PENNSYLVANIA OVER THE PAST 24 HOURS. THE COUNTIES ROUGHLY BETWEEN I-80 AND THOSE NEW YORK BORDER COUNTIES HAVE SEEN SEE LESS ICE ACCUMULATION...BUT ENOUGH TO CAUSE SLIPPERY TRAVEL. TEMPERATURES EARLY TODAY WILL RANGE FROM NEAR FREEZING ALONG THE NEW YORK BORDER TO 35 DEGREES CLOSE TO INTERSTATE 80. PAZ010>012-041-042-050930- /O.CAN.KCTP.ZR.Y.0004.000000T0000Z-080305T1200Z/ ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 317 AM EST WED MAR 5 2008 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FREEZING RAIN ADVISORY. STEADY RAIN WITH AREAS OF FREEZING RAIN WILL END DURING THE MID MORNING WITH TEMPERATURES IN THE MID 30S. $$ PAZ004>006-037-051200- /O.CON.KCTP.IS.W.0002.000000T0000Z-080305T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- 317 AM EST WED MAR 5 2008 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING. FREEZING RAIN WILL CONTINUE TO FALL THROUGH DAYBREAK WITH TEMPERATURES BETWEEN 31 AND 34. THE FREEZING RAIN WILL CHANGE TO SCATTERED SNOW SHOWERS AFTERWARD. DESTRUCTIVE ICE ACCUMULATIONS OF UP TO ONE INCH HAVE OCCURRED ACROSS THE HIGHER ELEVATIONS NEAR AND TO THE NORTH OF ROUTE 6... WITH SIGNIFICANTLY LESS ICE ACCUMULATING IN THE VALLEYS OVER THE PAST 24 HOURS. HEAVY ICE ACCUMULATIONS WILL LIKELY LEAD TO FALLING TREE BRANCHES AND SNAPPED POWER LINES...MAINLY OVER THE HIGHER ELEVATIONS. PEOPLE ARE URGED TO BE PREPARED FOR PROLONGED POWER OUTAGES. THE FREEZING RAIN WILL ALSO MAKE TRAVEL ON UNTREATED ROADS DANGEROUS. IF YOU MUST TRAVEL...ALLOW LOTS OF EXTRA TIME TO REACH YOUR DESTINATION...LET SOMEONE KNOW YOUR TRAVEL PLANS AND CARRY A CELLULAR PHONE. $$ LAMBERT
000 WWUS41 KCTP 051149 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 649 AM EST WED MAR 5 2008 ...ICE STORM WARNING TO EXPIRE AT 7 AM EST... .THE STORM SYSTEM THAT BROUGHT WIDESPREAD FREEZING RAIN ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA DURING THE PAST 24 HOURS WILL MOVE NORTHEAST TO THE NEW ENGLAND STATES TODAY. BRISK WEST TO NORTHWEST WINDS GUSTING TO 35 MPH AT TIMES INTO THIS AFTERNOON WILL LEAD TO NUMEROUS DOWNED TREES AND POWER LINES WHERE THICK ACCUMULATION OF ICE OVER ONE HALF OF AN INCH OCCURRED. PAZ004>006-037-051300- /O.EXP.KCTP.IS.W.0002.000000T0000Z-080305T1200Z/ WARREN-MCKEAN-POTTER-TIOGA- 649 AM EST WED MAR 5 2008 ...ICE STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING... THE ICE STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING. THE STEADY FREEZING RAIN HAS TAPERED OFF AND WILL CHANGE TO OCCASIONAL SNOW SHOWERS THIS MORNING AS LOW PRESSURE HEADS NORTHEAST TO THE NEW ENGLAND STATES. ICE ACCUMULATION OF AROUND ONE QUARTER OF AN INCH OCCURRED IN MANY OF THE VALLEY LOCATIONS...WITH AS MUCH AS THREE QUARTERS OF AN INCH TO ONE INCH OF GLAZE ON TREES...POWER LINES AND UNTREATED ROADS AND SIDEWALKS AT ELEVATIONS HIGHER THAN 1500 FEET ABOVE SEA LEVEL. BRISK WEST TO NORTHWEST WINDS GUSTING TO 35 MPH AT TIMES INTO THIS AFTERNOON WILL LEAD TO NUMEROUS ADDITONAL DOWNED TREES AND POWER LINES WHERE THE THICKER ACCUMULATION OF ICE OVER ONE HALF OF AN INCH OCCURRED. $$ LAMBERT
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this ice storm warning went out at Mar 3, 2:35 PM EST, 37 minutes earlier.
Area forecast discussion, Mar 3, 2:35 PM EST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EST MON MAR 3 2008 .SYNOPSIS... AN INTENSIFYING STORM SYSTEM OVER THE SOUTHERN PLAINS WILL TRACK NORTHEAST TOWARD PENNSYLVANIA FOR TUESDAY. COLD AIR WILL DRAIN SOUTHWARD INTO NORTHERN PA TONIGHT AND TUESDAY. HEAVY RAIN IS EXPECTED LATE TONIGHT INTO TUES NIGHT. FLOODING WILL BE LIKELY. A WEAK LOW PRESSURE SYSTEM WILL TRACK NORTH OF PENNSYLVANIA LATE THURSDAY. A MORE SIGNIFICANT COASTAL STORM COULD POTENTIALLY AFFECT THE REGION FRIDAY OR FRIDAY NIGHT. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... TEMPS BALMY BUT NOT QUITE RECORD HIGHS...AS SNOW PACK KEEPING THE NRN AREAS IN CHECK. KMDT CLOSE...BUT WOULD NEED A 70F TO SET A MAX TEMP TODAY. THE LEADING EDGE OF THE REAL COLD AIR WILL MOVE OVER LAKE ERIE SHORTLY AND MAY TOUCH OFF A FEW SHOWERS BEFORE MIDNIGHT IN THE NW...BUT MOST RAIN WILL WAIT UNTIL AFTER MIDNIGHT. && .SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/... THAT SFC COLD FRONT WILL RUSH THROUGH NY STATE AND SAG SOUTHWARD ACROSS CENTRAL PA TONIGHT...WITH A STRONG NRLY AGEOS WIND AND NERLY SFC WINDS OFF THE SNOW PACK IN CENTRAL NY...WE SHOULD GET THAT SHALLOW COLD AIR TO INVADE THE NORTHERN TIER. THIS WILL CHANGE THE RAIN IN THE NRN TIER OVER TO FREEZING RAIN BY OR JUST AROUND SUNRISE. THIS WILL CREATE A POTENTIALLY DANGEROUS SITUATION WITH A SIGNIFICANT ICE ACCUMULATION POSSIBLE. COPIUS MOISTURE WILL FLOW OVER THIS VERY SHALLOW COLD AIR AS IT CONTINUES TO TRY TO MOVE FARTHER SOUTH DURING THE DAY TUESDAY. THE AIR SHOULD MODIFY AS IT MEETS OUR CURRENT WARM AIR MASS...BUT WILL MOST LIKELY JUST SLIP UNDERNEATH IT. THE DAYLIGHT SOLAR RADIATION MAY CREATE ENOUGH WARMING THROUGH THE CLOUDS AND RAIN TO WARM THE NRN TIER UP JUST ENOUGH TO CHANGE THEM BACK TO PLAIN RAIN IN THE LATE DAY. THE WARM NOSE ALOFT WILL BE DEEP ACROSS THE NRN TIER...AND SHOULD KEEP THE P-TYPE EITHER FZRA OR RA DEPENDING ON SFC TEMPS. BUT...WILL KEEP JUST A CHC MENTION OF IP AND S IN THE GRIDS IN THE FAR N. WITH ALL THIS IN MIND...WILL POST AN ICE STORM WARNING FOR THE NRN TIER - WHERE THE WATCH WAS...AND A ONE-ZONE BUFFER OF FZRA ADVISORY FOR LATE TONIGHT THRU 12Z WED FROM ELK TO SULLIVAN COS. MOST OF THE CWA WILL BE PLAIN RAIN...AND THE FAR SE MAY NOT SEE RAIN UNTIL LATE TUES EVENING. SERN AREAS COULD STAY VERY WARM /50S/60F/...AND THAT WILL HELP DRIVE SOME THUNDERSTORMS LATER IN THE DAY AND EARLY NIGHT. SPC HAS THE FAR SE OUTLOOKED FOR SLIGHT RISK SEVERE FOR LATE TUES. THE PRECIP WILL TURN TO SOME MIXED SNOW/RAIN SHOWERS AFTER THE MAIN SFC LOW PASSES THROUGH LATER TUES NIGHT AND WED AM. WINDS WILL BE STRONG JUST OFF THE DECK...AS THAT COLD AIR WILL BE PRETTY SHALLOW...AND ADVANCING LOW HAS GREAT UPPER SUPPORT. HEAVY RAIN/FLOODING CONTINUES TO BE THE PRIMARY THREAT FOR ALL OF THE REGION. SEE HYDRO SECTION. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS SFC LO TRACKS NORTH OF THE REGION EARLY WED...BLUSTERY AND COLDER CONDS WILL OVERSPREAD THE AREA WITH RAIN CHANGING TO SHSN OVR THE ALLEGHENIES. A CLIPPER PASSING TO OUR NORTH COULD PRODUCE LIGHT SNOW OVR THE MTNS THURS OR THURS NIGHT. LATEST GEFS AND EC INDICATE POTENTIAL FOR A COASTAL STORM FRIDAY OR FRI NITE. GEFS DATA INDICATES PLENTY OF UNCERTAINTY WITH THIS SYSTEM...SO WILL KEEP POPS IN THE CHC CATEGORY FOR NOW. UPPER LVL TROF SHIFTS TO THE NORTHEAST CONUS OVR THE WEEKEND...INDICATING BLW NORMAL TEMPS. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR TO CONTINUE INTO THE EVENING. WINDS WILL PICK UP FROM THE SOUTH TO SPEEDS OF 10-15 MPH AND BECOME GUSTY...MAINLY ACROSS THE WEST. WILL KEEP MENTIONS OF LLWS AS LLJET PICKS UP TONIGHT AND TUESDAY. LOW/MID LEVEL CLOUDS IN WRN OHIO AND LWR MI WILL CONTINUE TO MOVE IN RIGHT ALONG WITH THE COLDER AIR. A COUPLE OF HOURS LATER EXPECT THE ONSET OF LIGHT RAIN AT KBFD. PRECIP WILL CHANGE OVER TO FREEZING RAIN AROUND 12Z ALONG THE NORTHERN TIER /KBFD/ AND SHOULD REMAIN PLAIN RAIN FOR THE REST OF THE TERMINALS...AS COLD AIR AT THE SURFACE SHOULD NOT MAKE IT INTO KUNV/KIPT...NOR ANY FURTHER SOUTH. CIGS/VSBYS WILL DETERIORATE QUICKLY AFTER 06Z AT MOST TERMINALS...AND SATY BELOW VFR MOST OF THE DAY TUESDAY. KMDT WILL STAY VFR THE LONGEST...BUT SHOULD EVENTUALLY SUCCUMB. AFTER THE TAF PERIOD /FROM 18Z TUE ON/...THE OLD COLD FRONT WILL TURN INTO THE PATHWAY FOR THE PRIMARY SFC LOW TO FOLLOW NE THRU THE MOUNTAINS. WIDESPREAD MVFR/IFR CIGS AND VSBYS WILL CONTINUE THROUGH TUESDAY NIGHT AS MOISTURE LADEN STORM BRINGS MAINLY A HEAVY RAIN EVENT WITH ICING IN THE NORTH TURNING BRIEFLY BACK TO PLAIN RAIN TUES AFTN THEN TO A SNOW/RAIN MIX BY SUNRISE WED. SCT SHSN IN THE WEST WILL REDUCE CIGS AND VSBYS WED. CONDITIONS IMPROVE SOMEWHAT FOR LATER WED AND EARLY THU. BUT...A FAST MOVING STORM SYSTEM BRINGS A GOOD CHANCE FOR RAIN AND SNOW SHOWERS LATER ON THU. && .HYDROLOGY... SFC LO TRACK ALONG SPINE OF THE CENTRAL APPALACHIANS WILL DIRECT A DEEP...MOISTURE LADEN SOUTHERLY/EASTERLY FLOW INTO PA. PWATS TOP 1.5 INCHES FOR A LONG DURATION. NEWEST SREF DATA SUGGESTS HEAVIEST RAIN ALONG THE I-80 CORRIDOR AND JUST NORTH TONIGHT AND TUESDAY DAYLIGHT...THEN A SECOND MAXIMUM IN THE EVENING/OVERNIGHT TUESDAY NIGHT IN THE CENTRAL AND SOUTHEASTERN COS. TSTMS WILL BE POSSIBLE TUES EVENING AND OVERNIGHT WITH PASSAGE OF LL JET. LATEST 12HR FFG ACROSS MOST OF THE AREA ARND 2 INCHES. IN ADDITION...LATEST SNOW COVER HOLDS BTWN 1-2 INCHES OF WATER OVR THE HIGH TERRAIN OF CENTRAL PA. HAVE KEPT A FLOOD WATCH GOING FOR THE ENTIRE REGION...WITH THE SERN COUNTIES JUST STARTING AT 00Z WED. ALL THE RAIN SHOULD BE ON THE GROUND BY 18Z WED...SO WILL KEEP THIS AS THE END TIME FOR THE WATCH. BASED ON THE LATEST QPF AND LATEST RFC RIVER GUIDANCE...WE WILL PROBABLY HAVE FLOOD WARNINGS UP FOR MANY RIVER POINTS LONG BEFORE MID DAY WED. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON FOR PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045- 046-049>053. FREEZING RAIN ADVISORY FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR PAZ010>012-041-042. FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR PAZ028-035-036-056>059-063>066. ICE STORM WARNING FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR PAZ004>006-037. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...FITZGERALD AVIATION...DANGELO HYDROLOGY...DANGELO
Hazardous weather outlook, Mar 3, 11:36 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1136 AM EST MON MAR 3 2008 PAZ010>012-017>019-024>027-033-034-041-042-045-046-049>053-041645- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 1136 AM EST MON MAR 3 2008 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. PAZ028-035-036-056>059-063>066-041645- JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1136 AM EST MON MAR 3 2008 ...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. PAZ004>006-037-041645- WARREN-MCKEAN-POTTER-TIOGA- 1136 AM EST MON MAR 3 2008 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 5:10 AM EST | Winter Storm Watch | CTP | McKean, Potter, Tioga, Warren | 10 hr |
| Mar 3, 5:25 AM EST | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 54 hr |
| Mar 3, 3:12 PM EST | Freezing Rain Advisory | CTP | Cameron, Clinton, Elk, Lycoming, Sullivan | 36 hr |
Nearby
Ice Storm Warnings in Pennsylvania, 2008Every ice storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.